MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 204-25-09
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 03/25/2010
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this male patient's knee was revised 2 years post op.No other information available.
 
Additional Manufacturer Narrative
Pending evaluation.
 
Additional Manufacturer Narrative
Section h10: (h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; insufficient information.Section h11: *the following sections have corrected information: (b5) describe event or problem: it was reported via legal that this male patient's knee was revised 2 years post op.No other information available.
 
Event or Problem Description
It was reported via legal that this male patient's knee was revised 2 years post op.No other information available.
 
Event or Problem Description
Postoperative diagnosis: painful left total knee arthroplasty.Procedure: revision left total knee arthroplasty of both the femoral and tibial components.¿he had some evidence of mid flexion instability.He also has significant lateral tilt to the patella and has worn a groove into some uncovered bone on the lateral aspect of the patella.There was a significant amount of the eroded bone that was uncovered on his patella.Neither femur nor the tibial components were loose.¿ revision left tka of both the femoral and tibial components.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multi-district litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the (b)(4).Per the transfer order creating this multi-district litigation, ¿plaintiffs allege that their knee or hip replacement devices failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multi-district litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Additional information: h6 medical device problem code.D10.Concomitants: optetrak asymmetric femoral ps (cat#; 234-02-05, sn: (b)(6).Optetrak ps tibial insert (cat#: 204-25-09, sn: (b)(6).Optetrak trapezoid tibial tray (cat#: 204-04-54, sn: (b)(6).3 peg patella (cat#: 200-02-32, sn: (b)(6).These devices are used for treatment not diagnosis.Additional information requires new investigation.Pending investigation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was most likely the result of insufficient range of motion and patellar tracking issues following the initial surgery.Range of motion issues after tka may be the result of poor pre-operative range of motion, implant selection, adjustment of soft tissue balance, implant positioning, or rehabilitation methods.Based on the information available at this time, the revision does not appear to be related to device malfunction or prosthesis wear.The most probable root cause for the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was most likely the result of insufficient range of motion and patellar tracking issues following the initial surgery.Range of motion issues after tka may be the result of poor pre-operative range of motion, implant selection, adjustment of soft tissue balance, implant positioning, or rehabilitation methods.Based on the information available at this time, the revision does not appear to be related to device malfunction or prosthesis wear.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15536848
Report Number1038671-2022-01233
Device Sequence Number17641429
Product Code JWH
UDI-Device Identifier10885862048462
UDI-Public10885862048462
Combination Product (Y/N)N
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2010
Device Model Number204-25-09
Device Catalogue Number204-25-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/18/2022
07/26/2023
05/15/2024
01/09/2025
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/08/2022
09/06/2023
05/17/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale